Flu like symptoms after Juvederm? Could I be reacting to the bacteria used to produce Juvederm?

i got 1 syringe of juvederm injected into my cheeks and lips 10 days ago. At day 3 i started feeling very fluish; muscle aches, headache, fatigue, nausea and painful inflamed nodes in the neck. Its now been 10 days and i still feel sick. Could i be reacting to the gram positive bacterial proteins from the bacteria used to produce juvederm? How long will this last? I have gotten juvederm about three years ago, could i have developed antibodies to it? Is this dangerous?

Doctor Answers 5

Juvederm treatment

The flu like symptoms you are experiencing are not related to your Juvederm treatment.  It is just a coincidence that they developed after your injection.  See your primary care doctor for treatment of your symptoms.


Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

A Cheeky Coincidence--Juvederm for Cheek Augmentation followed by the Flu

This is most likely coincidental and not due to your Juvederm injections. I recommend following up with your Dr. for an evaluation and any necessary treatment. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Flu like symptoms from Juvederm?

This is not related to Juvederm. I would discuss with your physician and see your primary care doctor. You have not developed antibodies to Juvederm, this is not possible. It is not dangerous. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Flu like symptoms after Juvederm? Could I be reacting to the bacteria used to produce Juvederm?

am1111,

I'm sorry to hear you are not feeling well. It is flu season, so your flu-like symptoms may very well be the flu.  

A reaction to Juvederm, a hyaluronic acid facial filler, would likely be a local one. You would see it in your cheeks and lips first. I recommend seeing your primary care physician to confirm the diagnosis and for the best supportive measures to get you through your viral illness. 

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Flu like symptoms after JVD?

Thank you for sharing your question and I am sorry to hear of your flu symptoms.  The timing is most likely coincidental as Juvederm does not cause the flu or any of its symptoms.  I would recommend seeing your general medicine doctor or internist for an appropriate diagnosis and treatment.  Best wishes.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.